Thunderstorm Wind, Jackson
- When
- June 29, 1:55 PM CST
- Where
- Jackson County, Vancleave
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.530, -88.680
A few trees and tree limbs were blown down.
Scattered strong and isolated severe thunderstorms developed in an unstable atmosphere in advance of an approaching weak cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong and isolated severe thunderstorms developed in an unstable atmosphere in advance of an approaching weak cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 29, 9:27 AM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1027 AM CDT SUN JUN 29 2008 .UPDATE... THIS MORNINGS SOUNDING INDICATES THAT THE ATMOSPHERE SHOULD BE FAIRLY UNSTABLE THIS AFTERNOON. THIS...COUPLED WITH PRECIP WATER VALUES OVER 2 INCHES...WILL LEAD TO A CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING. 25 && .PREV DISCUSSION... /ISSUED 410 AM CDT SUN JUN 29 2008/ DISCUSSION... MOISTURE CONTINUES PUSHING NORTHWARD FROM GULF INTO LOWER MISSISSIPPI VALLEY...AS CONVECTION AHEAD OF COLD FRONT DIMINISHED OVER NORTHERN LOUISIANA THIS MORNING. A FEW WEAK IMPULSES REMAIN OVER OUR PCWA AND NORTH-CENTRAL GULF OF MEXICO. MOST CONVECTION HAS BEEN PRIMARILY OVER COASTAL WATERS. APPROACHING COLD FRONT WILL SINK INTO OUR PCWA THIS AFTERNOON AND BECOME NEAR STATIONARY TONIGHT. HEAVY RAINFALL AND GUSTY WINDS WILL DEVELOP AHEAD AND ALONG BOUNDARY TODAY AS AIRMASS OVER REGION DESTABILIZES FURTHER...PARTICULARLY WHERE SUN CAN BREAK THROUGH DENSE CLOUD COVER. PRECIP WILL CONTINUE INTO MONDAY...AS FRONT SERVES AS FOCUS FOR CONVECTION. WITH PWS WELL OVER 2.0 INCHES... LOCALLY HEAVY RAIN AMOUNTS ARE POSSIBLE. BY 18Z MONDAY...THE FRONTAL BOUNDARY MOVES INTO COASTAL WATERS AND UPPER LOW PUSHES INTO THE MID-ATLANTIC STATES. PRECIP CHANCES DECREASE FOR PWCA..AS SYSTEM WEAKENS. NEXT SIGNIFICANT RAIN CHANCES DEVELOP AS FLOW BECOME MORE SRLY AGAIN AND CONVECTION SPREADS NORTH FROM GULF OF MEXICO STARTING THURSDAY NIGHT INTO FRIDAY. THIS TREND CONTINUES THROUGH WEEKEND INTO EARLY NEXT WEEK...AS ANOTHER COLD FRONT PUSHES INTO PCWA. CURRENT TRENDS SAME AS EARLIER PACKAGE SO MAJOR CHANGES IN FORECAST THIS MORNING. AVIATION... A BRIEF PERIOD OF MVFR VSBYS DUE TO FOG WILL BE POSSIBLE AT MCB NEAR DAYBREAK. OTHERWISE...VFR CONDITIONS EXPECTED AT TERMINALS THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. WHILE IFR VSBYS WILL BE POSSIBLE WITH SOME OF THE HEAVIER DOWNPOURS...HAVE LIMITED THE TEMPO GROUPS TO SHOW MVFR CONDITIONS SINCE TIMING AND LOCATION OF THE MORE INTENSE STORMS IS DIFFICULT TO PINPOINT. RADAR TRENDS WILL DETERMINE MORE RESTRICTIVE CONDITIONS. 95 MARINE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY... WHEN AN UNSEASONABLE COLD FRONT IS EXPECTED TO MOVE INTO PCWA AND THEN STALL OVER COASTAL WATERS. THIS STALLED BOUNDARY WILL FOCUS DEVELOPMENT OF ADDITIONAL CONVECTION THROUGH THURSDAY. OUTSIDE OF THUNDERSTORMS...WINDS SHOULD GENERALLY REMAIN BELOW 15 KNOTS...AND WAVES NO MORE THAN 2 TO 3 FEET. 95 && .PRELIMINARY POINT TEMPS/POPS... MCB 69 87 65 90 / 30 40 10 10 BTR 71 88 68 91 / 30 50 10 10 MSY 74 88 71 91 / 30 50 20 20 GPT 73 87 69 89 / 30 50 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT SUN JUN 29 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...WITH A SLIGHT CHANCE THAT SOME OF THE STRONGER STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL CAUSING LOCALIZED FLOODING. MOTORISTS SHOULD BE ESPECIALLY CAREFUL NOT TO DRIVE INTO FLOODED ROADWAYS. THE THUNDERSTORM ACTIVITY WILL DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA EARLY MONDAY. THE BOUNDARY WILL HELP FOCUS THUNDERSTORMS DEVELOPMENT BEFORE WEAKENING AND DRIFTING INTO THE COASTAL WATERS BY MONDAY NIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND HEAVY DOWNPOURS. LOCALIZED FLOODING MAY DEVELOP OVER LOW-LYING AREAS...ALONG DITCHES AND CREEKS...AND ACROSS URBANIZED REGIONS. ACTIVITY SHOULD DISSIPATE DURING THE EVENING HOURS. AS THE FRONT PUSHES SOUTH AND WEAKENS...DRIER AIR WILL FILTER INTO THE REGION BY TUESDAY. A FEW AFTERNOON THUNDERSTORMS MAY DEVELOP DUE TO DIURNAL HEATING. MOISTURE WILL INCREASE AGAIN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL RETURN BY FRIDAY WITH THE NEXT WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EMERGENCY MANAGEMENT AGENCIES AND FIRST RESPONDERS SHOULD BE AWARE OF THE POTENTIAL FOR HEAVY RAINFALL TODAY...AND ARE ASKED TO NOTIFY THE NATIONAL WEATHER SERVICE IN SLIDELL IF SEVERE WEATHER IS OBSERVED.
LAZ036>040-048-291815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1208 PM CDT SUN JUN 29 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS THE NORTHERN FLORIDA PARISHES... AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL 10 MILES FROM PRIDE TO ROSELAND TO FRANKLINTON. THESE STORMS ARE MOVING EAST AT 29 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. ANY OF THESE INDIVIDUAL THUNDERSTORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THESE STORMS. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ037>040-050-MSZ077-080-291915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 114 PM CDT SUN JUN 29 2008 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS THE FLORIDA PARISHES... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM BATON ROUGE TO INDEPENDENCE TO FOLSOM TO POPLARVILLE. THESE STORMS ARE MOVING EAST AT 26 MPH. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ082-291930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 139 PM CDT SUN JUN 29 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL IN CENTRAL JACKSON COUNTY... AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 11 MILES NORTHWEST OF ESCATAWPA...OR ABOUT 3 MILES NORTHWEST OF VANCLEAVE...MOVING EAST AROUND 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... ESCATAWPA BY 150 PM WADE BY 155 PM WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ080-081-291930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 146 PM CDT SUN JUN 29 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS NORTHERN HANCOCK COUNTY... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 11 MILES NORTHWEST OF DIAMONDHEAD...OR ABOUT 7 MILES NORTH OF KILN...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LYMAN BY 215 PM SAUCIER BY 225 PM WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ034-035-047-048-292015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT SUN JUN 29 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS POINTE COUPEE PARISH... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 7 MILES EAST OF MELVILLE...OR ABOUT 3 MILES SOUTHWEST OF MORGANZA...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LOTTIE BY 215 PM LIVONIA BY 235 PM NEW ROADS BY 245 PM ST. FRANCISVILLE BY 255 PM ERWINVILLE BY 305 PM WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The Mobile radar (KMOB), 45 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120622.